MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION CRE FIXED WIRE; DILATOR, ESOPHAGEAL
Model Number M00558330
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a visual examination of the returned complaint device found that the balloon and the catheter did not have any visual defects and was in a good condition.Functional evaluation was performed and the balloon was inflated without problem; however, the balloon would not hold pressure due to a pinhole located at the distal section of the shoulder of the balloon.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose, such as the technique used by the physician during the procedure, and/or the interaction between the scope and the balloon.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre fixed wire dilatation balloon was used during an esophagodilatation procedure performed in the esophagus on (b)(6) 2019.According to the complainant, during the procedure, it was noted that the balloon had a crack.The procedure was completed with another cre fixed wire balloon.There have been no patient complications as a result of this event.Investigation results revealed that the balloon had a pinhole; therefore this is now an mdr reportable event.

Brand Name
CRE FIXED WIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9774999
Report Number3005099803-2020-00560
Device Sequence Number2216675
Product Code KNQ
UDI-Device Identifier08714729201984
UDI-Public08714729201984
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/20/2021
Device Model NumberM00558330
Device Catalogue Number5833
Device Lot Number0023518785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2020
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age13 YR
Patient Weight40